Alert archive / Louisiana / Flash Flood Warnings in 2004

Flash Flood Warning 3, NWS Lake Charles, LA

February 5, 2004Evangeline Parish, Saint Landry Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at Feb 5, 2004, 10:05 AM CST for Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 5, 2004, 10:05 AM CST (16:05 UTC)
Expired
Feb 5, 2004, 1:00 PM CST
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Evangeline Parish, LA, Saint Landry Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2004-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1499 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2004-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1499 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
1.6
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLCH 051608
FFWLCH
LAC039-097-051900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1005 AM CST THU FEB 5 2004

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EVANGELINE PARISH IN CENTRAL LOUISIANA
  ST. LANDRY PARISH IN CENTRAL LOUISIANA

* UNTIL 100 PM CST

* AT 1003 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED 
THAT 3 TO 6 INCHES OF RAIN HAS FALLEN ACROSS EASTERN EVANGELINE 
PARISH AND WESTERN ST. LANDRY PARISH DURING THE PAST THREE HOURS. 
TWO TO THREE INCHES OF ADDITIONAL RAINFALL IS EXPECTED IN THE WARNED 
AREA THROUGH NOON. THE HEAVIEST RAINS HAVE FALLEN ACROSS VILLE 
PLATTE AND MAMOU AND WILL BE MOVING ACROSS WASHINGTON AND OPELOUSAS 
WITHIN THE NEXT HOUR.

DURING HEAVY RAINS...STAY AWAY FROM DRAINAGE DITCHES...BAYOUS AND
CREEKS. THEY ARE PRONE TO RAPID RISES AND MAY FLOOD THE AREA QUICKLY.

CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE.

LAT...LON 3080 9187 3041 9207 3051 9225 3054 9253
          3093 9235 3081 9217

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 5, 10:05 AM CST, 0 minutes earlier.

Area forecast discussion, Feb 5, 10:05 AM CST, 0 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1005 AM CST THU FEB 5 2004

LINE OF SHRA/TSRA CONTINUES TO SLOWLY PUSH EASTWARD. LATEST UPDATE
ON TORNADO WATCH 5 REMOVES WATCH FROM RAPIDES...ALLEN AND CALCASIEU
PARISHES ALTHOUGH RAIN THREAT FOR THOSE AREAS IS NOT OVER. WILL
UPDATE ZONES TO REMOVE THESE PARISHES FROM THE WATCH.

&&

.UPDATED POINT TEMPS/POPS...
BPT 50 44 60 35 / 60 30 00 00
LCH 50 46 60 35 / ++ 50 00 00
LFT 68 50 58 35 / ++ 50 00 00
AEX 43 45 56 31 / ++ 50 00 00

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH TODAY.
TORNADO WATCH UNTIL NOON...LAZ032-033-040>045-051>055.

TX...FLOOD WATCH TODAY.

COASTAL WATERS...SCA...GMZ450-455-470-475.

&&

MCNATT
Hazardous weather outlook, Feb 5, 4:11 AM CST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
411 AM CST THU FEB 5 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
061100-
ACADIA-ALLEN-ATCHAFALAYA RIVER TO CAMERON 20 NM OUT-
ATCHAFALAYA RIVER TO CAMERON 20 TO 60 NM OUT-AVOYELLES-BEAUREGARD-
CALCASIEU-CAMERON-CAMERON TO HIGH ISLAND 20 NM OUT-
CAMERON TO HIGH ISLAND 20 TO 60 NM OUT-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-LOWER ST MARTIN-NEWTON-
ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-VERMILION-
VERNON-
411 AM CST THU FEB 5 2004

.DAY ONE...TODAY AND TONIGHT...
NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AS A
VIGOROUS STORM SYSTEM ADVANCES TOWARD THE REGION. RAINS OF 2 TO 3
INCHES WILL BE POSSIBLE WITH ISOLATED HIGHER AMOUNTS. A FLOOD WATCH
IS IN EFFECT.

ADDITIONALLY...SEVERE WEATHER WILL BE POSSIBLE WITH MODERATELY
UNSTABLE GULF AIR IN PLACE AND STRONG UPPER AIR SUPPORT. WIND
PROFILES FAVOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS WITH DAMAGING
HAIL AND WINDS. SPOTTER ACTIVATION MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

MARCOTTE

In the hours before

Local storm report, Feb 5, 8:28 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
828 AM CST THU FEB 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HAIL             10 SE MARKSVILLE        31.02N 91.94W
02/05/2004  0.88 INCH        AVOYELLES          LA   LAW ENFORCEMENT

&&

ITO
Local storm report, Feb 5, 9:21 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
921 AM CST THU FEB 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0740 AM     TSTM WND DMG     HATHAWAY                30.35N 92.67W
02/05/2004                   JEFFERSON DAVIS    LA   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTED TREES DOWN NEAR HATHAWAY

0740 AM     TSTM WND DMG     2 N JENNINGS            30.25N 92.66W
02/05/2004                   JEFFERSON DAVIS    LA   LAW ENFORCEMENT

            PART OF ROOF BLOWN OFF OF HOME ON ELTON DRIVE

&&

ML

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 6:28 PM CSTSpecial Marine WarningLCH62 min
Feb 4, 7:25 PM CSTSpecial Marine WarningLCH65 min
Feb 5, 5:23 AM CSTSevere Thunderstorm WarningLCHRapides67 min
Feb 5, 7:13 AM CSTFlash Flood WarningLCHJefferson Davis4 hr
Feb 5, 7:20 AM CSTSevere Thunderstorm WarningLCHJefferson Davis55 min
Feb 5, 8:40 AM CSTFlash Flood WarningLCHAvoyelles3 hr
Feb 5, 9:15 AM CSTTornado WarningLCHSaint Landry30 min

Nearby

Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.